Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

August 22, 2012Hennepin County, Sherburne County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Aug 22, 2012, 2:01 PM CDT for Hennepin County, Sherburne County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2012, 2:01 PM CDT (19:01 UTC)
Expired
Aug 22, 2012, 3:00 PM CDT
In force
59 min
Issued by
NWS Twin Cities, MN

Counties Hennepin County, MN, Sherburne County, MN

The radar

The Minneapolis radar (KMPX), 53 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2248 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WWUS83 KMPX 221901
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 PM CDT WED AUG 22 2012

MNZ044-049>051-059>061-068-222000-
ANOKA-BENTON-CARVER-HENNEPIN-MILLE LACS-SHERBURNE-STEARNS-WRIGHT-
201 PM CDT WED AUG 22 2012

AT 155 PM CDT...WEATHER SERVICE RADAR WAS TRACKING THUNDERSTORMS 
ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF ST CLOUD TO 5 MILES 
SOUTHEAST OF BUFFALO TO WACONIA. THESE STORMS WERE MOVING EAST AT 25 
MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLEAR LAKE.
  MONTICELLO.
  DUELM.
  ORONO.
  MEDINA.
  SANTIAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR AREAS LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4566 9363 4522 9343 4494 9344 4489 9396
      4515 9394 4562 9415
TIME...MOT...LOC 1901Z 257DEG 22KT 4553 9403 4515 9373
          4488 9377

$$

JLT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 22, 12:13 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 22, 12:13 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1213 PM CDT WED AUG 22 2012

.DISCUSSION...

GONE IS THE PLEASANT AND DRY WEATHER /IN TERMS OF DEWPOINTS/
OF THE PAST COUPLE OF WEEKS...INSTEAD IT IS BACK INTO THE ABOVE
NORMAL CONDITIONS WE HAVE HAD MOST OF THE SUMMER THAT WILL BE
COMING BACK WITH A VENGEANCE OVER THE COURSE OF THE NEXT WEEK. IN
ADDITION...WE WILL SEE SEVERAL GOOD CHANCES FOR RAIN IN THE COMING
DAYS. THOSE CHANCES LOOK BEST TODAY...THURSDAY INTO THURSDAY
NIGHT...AND AGAIN SATURDAY INTO SATURDAY NIGHT. MODELS MAINTAIN
DECENT AGREEMENT WITH THE LARGE SCALE PATTERN THROUGH THE
WEEKEND...WITH SIGNIFICANT DISAGREEMENTS NOT SHOWING UP UNTIL DAY
6 AND BEYOND.

MUCH TO DISCUSS WITH THIS FORECAST WITH CONCERNS AROUND PRECIP
CHANCES...JUST HOW WARM DOES IT GET OVER THE COMING DAYS...AND HOW
QUICKLY DO WE SEE HIGHER DEWPOINT AIR REACH THE MPX CWA.

STARTING WITH POPS...STRONG WAA CENTERED OVER THE FSD CWA THIS
MORNING HAS RESULTED IN THE DEVELOPMENT OF SCT STORMS OVER SE
SODAK/SW MN THIS MORNING. THESE STORMS ARE ALMOST BEING COMPLETELY
FORCED BY WAA THAT IS TAPING INTO ELEVATED INSTABILITY...AND AS
USUAL...MUCH OF THE GUIDANCE IS NOT DOING THIS WAA MUCH JUSTICE WITH
THEIR QPF FORECASTS. LOCAL WRF...RAP...AND 6Z NAM SEEM TO HAVE THE
BEST HANDEL ON THE SITUATION THIS MORNING. BASED ON THOSE
FORECASTS...CURRENT POP FORECAST FOR TODAY MAY NOT BE FAST
ENOUGH...WITH STORMS POSSIBLY REACHING THE TWIN CITIES BY 18Z AND
THE EAU AREA AROUND 21Z.

ONCE THE LLJ ENTERS THE AREA TODAY...IT NEVER REALLY LEAVES THE
AREA THROUGH THE WEEKEND. BY THIS EVENING...THIS INITIAL LLJ SURGE
WILL PUSH UP INTO THE LAKE SUPERIOR REGION...WITH THE NEXT SURGE
IN THE LLJ FOCUSING BACK WEST TONIGHT. AS A RESULT...SHOULD SEE
FOCUS FOR ANY CONVECTION TONIGHT SHIFT BACK TOWARD WRN MN.

GOING INTO THURSDAY AND THURSDAY NIGHT...BIGGEST TREND SEEN WITH
DETERMINISTIC MODELS WAS TO SLOW THE PROGRESS OF THE SFC THROUGH
INTO THE AREA ON THURSDAY...WITH THIS FORECAST SLOWING THE
PROGRESSION OF POPS ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT.
AS INDICATED BY THE SPC SWODY2 OUTLOOK...MANY OF THE MODELS LIKELY
OVERDOING EXTENT OF LOW LEVEL MOISTURE AHEAD OF THIS BOUNDARY
THURSDAY...MEANING THE GFS MLCAPE VALUES OF 2000-3000 J/KG AHEAD
OF THE BOUNDARY THURSDAY AFTERNOON ARE OVERCOOKED A BIT.
STILL...WITH TEMPS PUSHING 90 AHEAD OF THE BOUNDARY...SHOULD BE
ABLE TO ECLIPSE THE 1000 J/KG MARK WITH MLCAPE...AND WITH LLJ
OVERHEAD AND AT LEAST MODEST SFC CONVERGENCE ALONG THE
BOUNDARY...SCT CONVECTION WILL LIKELY DEVELOP DURING THE
AFTERNOON IN WRN MN. THIS ACTIVITY WILL THEN SHIFT EAST OVERNIGHT
THURSDAY. STILL HAVE HIGHEST POPS INDICATED THURSDAY NIGHT...AS
NOCTURNAL STRENGTHENING OF LLJ SHOULD HELP ENHANCE PRECIP THEN.

DURING THE DAY FRIDAY..THE LLJ LOOKS TO PUSH EAST...WITH ALL BUT
THE FAR ERN PART OF THE MPX STAYING HOT AND DRY FOR FRIDAY. THIS
DRYNESS WILL BE SHORT LIVED HOWEVER...AS OVERNIGHT FRIDAY NIGHT
WILL SEE THE NEXT BOUNDARY AND LLJ SURGE ENTERING WRN MN. HAVE
POPS INCREASING OUT WEST AGAIN FRIDAY NIGHT AFTER 6Z...WITH
ANOTHER ROUND 0F 40-50 POPS WORKING ACROSS THE AREA SATURDAY INTO
SUNDAY AS SOME SEMBLANCE OF A LLJ WORKS THROUGH. THIS WEEKENDS
SYSTEM THOUGH DOES HAVE SOME SIGNIFICANT DISAGREEMENTS WITH THE
MEDIUM RANGE MODELS. THEY ALL TAKE A FAIRLY COMPACT CLOSE LOW
ACROSS SRN CANADA OVER THE WEEKEND...BUT THE GFS/ECMWF SHOW THE
SIGNS OF SOME SPLIT FLOW OCCURRING. THE GFS CONTINUES TO MERGE A
SRN STREAM WAVE WITH THE MAIN UPPER LOW OVER THE AREA SATURDAY
INTO SATURDAY NIGHT...WITH A RATHER WET SCENARIO HAPPENING. THE
ECMWF ON THE OTHER HAND KEEPS THE SOUTHERN WAVE WELL SOUTH OF THE
MPX AREA...WITH THIS CWA SITTING BETWEEN AREAS OF PRECIP TO THE
NORTH AND SOUTH. BY SUNDAY NIGHT...ANY LOW LEVEL JETTING LOOKS TO
MOVE OUT OF THE AREA...WITH MONDAY AND TUESDAY LOOKING DRY.

NOW TO TEMPS. FIRST SIGNIFICANT THING TO NOTE ABOUT THE
TEMPERATURES IS THE PROLONGED WARMUP WE WILL SEE COMMENCING TODAY
AND LASTING THROUGH THE REST OF THIS FORECAST. FOR THE FIRST TIME
IN QUITE A FEW DAYS...H85 TEMPS WILL BE INCREASING TO ABOVE +15C
AREA WIDE TODAY. THE GFS AND ECMWF BASICALLY KEEP H85 TEMPS ABOVE
THIS +15C MARK THROUGH THE COURSE OF THEIR 240 HR FORECASTS...WITH
SEVERAL BOUTS OF ABOVE +20C COMING THROUGH THE WEEKEND. THIS MEANS
TWO THINGS...ONE...WE WILL BASICALLY BE ABOVE NORMAL ON TEMPS TO
END THE MONTH WITH A RATHER WARM STATE FAIR LOOKING IN LINE...AND
TWO...WE ARE LIKELY NOT DONE WITH HIGHS IN THE 90S. BIGGEST ISSUE
WITH TEMPS OVER THE NEXT THREE DAYS WILL BE CLOUD COVER. GIVEN
STRENGTH OF WAA THIS MORNING...EXPECT A PRETTY GOOD BATCH OF ACCUS
TO WORK ACROSS THE CWA TODAY. THIS COULD HOLD HIGHS BACK A BIT
ACROSS ERN MN INTO WRN WI. IF THINGS CLEAR OUT EARLY ENOUGH SW OF
THE MN RIVER...THEN WE COULD SEE A FEW 90S OUT THERE. CLOUDS WILL
MAKE HIGHS PROBLEMATIC AGAIN ON THURSDAY. THE WARMEST DAY LOOKS TO
BE FRIDAY...AS OUR LOCATION BETWEEN SYSTEMS SHOULD BRING OUT
AMPLE SUNSHINE AND A GOOD CHANCE FOR JUST ABOUT EVERYONE TO SEE
HIGHS IN AT LEAST THE UPPER 80S...WITH 90S CERTAINLY POSSIBLE
ACROSS MOST OF THE MN AREA.

LAST ISSUE TO DISCUSS ARE THOSE DEWPOINTS. AS ALLUDED TO
ABOVE...NUMERICAL MODELS LIKELY TOO AGGRESSIVE WITH BRINGING SFC
DEWPS BACK UP INTO THE UPPER 60S ON THURSDAY...ESPECIALLY
CONSIDERING A STALLED OUT SFC BOUNDARY FROM TX OVER TO GA
CONTINUES TO HAVE 70 DEGREE DEWPOINTS LOCKED UP ALONG THE GULF
COAST. BIGGEST DAY OF CONCERN FOR DEWPS COMES THURSDAY...AS DEEP
MIXING DURING THE DAY COULD RESULT IN SOME RATHER LOW DEWPS
THURSDAY AFTERNOON /POSSIBLY FALLING BACK INTO THE 40S/ ACROSS THE
ERN HALF OF THE CWA. BUFKIT SOUNDINGS FROM THE NAM CERTAINLY
SUPPORT THIS IDEA...AND TRENDED DEWP FORECAST THURSDAY TOWARD THE
MUCH DRIER NAM AS A RESULT. AFTER THAT...WE NEVER REALLY SEE A
BOUNDARY WORK THROUGH THE AREA. INSTEAD WE WILL SEE BOUNDARIES
COME INTO AND WASHOUT OVER THE AREA THURSDAY NIGHT AND AGAIN
SATURDAY NIGHT...WHICH SHOULD KEEP DEWPS IN THE 60S GOING INTO
NEXT WEEK.

&&

.AVIATION.../18Z TAF ISSUANCE/

MAIN AVIATION CONCERNS IS ONGOING CONVECTION ACROSS SOUTHERN
MN...AS IT TRACKS TO THE E/NE ARND 20 KTS THIS AFTN.

CONVECTION HAS ALREADY CLEARED THE 10 AM TIME FRAME WHERE
CLIMATOLOGY MOST TSRA/SHRA SHOULD DIE OFF OR DECREASE
SIGNIFICANTLY IN INTENSITY. HOWEVER...THIS ACTIVITY REMAINS
ACTIVE...SO WILL LIKELY HOLD TOGETHER THRU THE AFTN...AND PRODUCE
MORE ACTIVITY ALONG AND NORTH OF THE LEADING OUTFLOW BOUNDARY
CREATED BY THIS COMPLEX. ALTHOUGH CONVECTION IS HEALTHY ENOUGH TO
PRODUCE SMALL HAIL AND GUSTY WINDS...ALMOST ALL THE ACTIVITY
SHOULD REMAIN BLW SVR LIMITS. HOWEVER...AS THE STORMS REDEVELOP IN
SW MN/WC MN THIS AFTN...A FEW STORMS COULD APPROACH SVR LIMITS
WITH QUARTER SIZE HAIL...AND AFFECTING RWF AIRPORT. AFTER THIS
AFTN/EVENING...TAFS WILL BE BASED ON MORE CONVECTION DEVELOPING
LATE TONIGHT...AND INTO THURSDAY MORNING ACROSS THE NORTHERN MPX
TAF REGION. WINDS WILL BE GENERALLY FROM THE S/SE...BECOMING MORE
S/SW OVERNIGHT ACROSS SOUTHERN MN...WITH MORE OF A SE/SSE WIND IN
CENTRAL MN.

KMSP...

BASED ON LATEST LOCAL RADAR TRENDS...TSRA SHOULD BE NEAR THE
AIRPORT ARND 1845Z...WITH A PERIOD OF MODERATE SHRA/TSRA BETWEEN
19-20Z...THEN A PERIOD OF CIGS OF 6K...WITH SHRA/TSRA REDEVELOP
LATER TONIGHT. WINDS WILL REMAIN FROM THE SE/S...BECOMING MORE
S/SW BY LATE TONIGHT.

/OUTLOOK FOR KMSP/
THURSDAY...VFR WITH TSRA POSSILE. WINDS SSW 10-15 KTS.
FRIDAY...VFR. WINDS S 5 TO 10 KTS.
SATURDAY...VFR WITH TSRA POSSIBLE. WINDS SSW AT 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MPG/JLT
Hazardous weather outlook, Aug 22, 12:14 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 PM CDT WED AUG 22 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
231715-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1214 PM CDT WED AUG 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST/NORTHEAST ACROSS
MAINLY EAST CENTRAL MINNESOTA THIS AFTERNOON...AND INTO WESTERN
WISCONSIN BY THIS AFTERNOON. TONIGHT...THUNDERSTORM ACTIVITY IS
EXPECTED TO BECOME FOCUSED MORE OVER WEST CENTRAL AND CENTRAL
MINNESOTA. AGAIN...THE THE THREAT FOR SEVERE WEATHER LOOKS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN PARTS OF THE
OUTLOOK AREA THURSDAY...THAT WILL SHIFT INTO EASTERN AREAS
THURSDAY NIGHT INTO FRIDAY. A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE THURSDAY AFTERNOON FROM CENTRAL INTO SOUTHWEST
MINNESOTA.

MORE THUNDERSTORMS ARE FORECAST FROM FRIDAY NIGHT THROUGH SUNDAY
AS
ANOTHER BOUNDARY WORKS INTO THE REGION. THE THREAT FOR SEVERE
WEATHER THIS WEEKEND IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 22, 1:06 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
106 PM CDT WED AUG 22 2012

MNZ059-060-066>069-221900-
CARVER-HENNEPIN-MCLEOD-SCOTT-SIBLEY-WRIGHT-
106 PM CDT WED AUG 22 2012

...THUNDERSTORMS MOVING ACROSS
CARVER...HENNEPIN...MCLEOD...SCOTT...SIBLEY AND WRIGHT COUNTIES
THROUGH 200 PM CDT...

AT 104 PM CDT...WEATHER SERVICE RADAR WAS TRACKING THUNDERSTORMS
ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF BUFFALO TO 8 MILES
WEST OF WACONIA TO 9 MILES WEST OF NEW PRAGUE. THESE STORMS WERE
MOVING EAST AT 20 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  NORWOOD/YOUNG AMERICA.
  BELLE PLAINE.
  MAPLE LAKE.
  RASSAT.
  COLOGNE.
  SILVER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4481 9407 4530 9423 4533 9382 4530 9377
      4530 9357 4483 9339 4471 9331 4463 9331
      4463 9327 4455 9328 4455 9389
TIME...MOT...LOC 1805Z 268DEG 15KT 4509 9406 4481 9394
          4455 9375

JLT
Local storm report, Aug 22, 1:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
122 PM CDT WED AUG 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             COKATO                  45.08N 94.19W
08/22/2012  M0.50 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

SPD
Local storm report, Aug 22, 1:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 PM CDT WED AUG 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             NNW KINGSTON            45.20N 94.31W
08/22/2012  M0.75 INCH       MEEKER             MN   TRAINED SPOTTER

&&

SPD
Local storm report, Aug 22, 1:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT WED AUG 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             4 N DASSEL              45.14N 94.31W
08/22/2012  M1.25 INCH       MEEKER             MN   COCORAHS

&&

SPD
Local storm report, Aug 22, 1:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
141 PM CDT WED AUG 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             2 S KINGSTON            45.17N 94.31W
08/22/2012  M1.00 INCH       MEEKER             MN   PUBLIC

&&

SPD
Special weather statement, Aug 22, 2:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
201 PM CDT WED AUG 22 2012

MNZ044-049>051-059>061-068-222000-
ANOKA-BENTON-CARVER-HENNEPIN-MILLE LACS-SHERBURNE-STEARNS-WRIGHT-
201 PM CDT WED AUG 22 2012

AT 155 PM CDT...WEATHER SERVICE RADAR WAS TRACKING THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF ST CLOUD TO 5 MILES
SOUTHEAST OF BUFFALO TO WACONIA. THESE STORMS WERE MOVING EAST AT 25
MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLEAR LAKE.
  MONTICELLO.
  DUELM.
  ORONO.
  MEDINA.
  SANTIAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR AREAS LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4566 9363 4522 9343 4494 9344 4489 9396
      4515 9394 4562 9415
TIME...MOT...LOC 1901Z 257DEG 22KT 4553 9403 4515 9373
          4488 9377

JLT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 12:07 PM CDTSpecial Weather StatementMPXCarver, McLeod53 min
Aug 22, 1:06 PM CDTSpecial Weather StatementMPXCarver, Hennepin, Scott, Wright54 min
Aug 22, 1:13 PM CDTSevere Thunderstorm WarningMPXMeeker, Wright47 min
Aug 22, 3:07 PM CDTSpecial Weather StatementMPXBenton, Isanti, Mille Lacs, Morrison, Sherburne38 min
Aug 22, 3:11 PM CDTSpecial Weather StatementMPXAnoka, Dakota, Hennepin, Ramsey, Washington79 min
Aug 22, 3:22 PM CDTSpecial Weather StatementMPXMcLeod, Meeker53 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.